Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 16, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 11, 1995, 9:18 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 9:18 PM EDT (01:18 UTC)
- Expired
- Jun 12, 1995, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 120118 FFWCTP PAC107-120415- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 918 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SCHUYLKILL COUNTY AT 915 PM EDT... DOPPLER RADAR IN STATE COLLEGE INDICATED BETWEEN 1 1/2 AND 2 INCHES OF RAINFALL IN THE WESTERN HALF OF SCHUYLKILL COUNTY. HEAVY RAIN CONTINUES TO SPREAD ACROSS THE COUNTY AND WILL CAUSE FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NICOSIA/DUNHAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:48 AM EDT, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM EDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT SAT JUN 10 1995 LATEST 88D LOOP FROM KCCX SHOWS A FEW PESKY SHOWERS OVER THE SOUTH CENTRAL MOUNTAINS...AND THAT'S ABOUT IT. BEING COVERED IN THE NOW'S. ALL OTHER PCPN WILL HOLD OFF UNTIL AFTERNOON...WHICH AGREES WITH CURRENT ZONES. THINKING FROM PIT AND PHL SEEM PRETTY MUCH IN LINE. WAVE FORMING ON COLD FRONT WILL SLOW THE SYSTEM AS IS TRIES TO PUSH EAST. LIKE THE IDEA OF WAITING ON THE ISSUANCES OF FLASH FLOOD WATCHES (AL LA PIT) UNTIL A BETTER IDEA OF LOCATION...TIMING AND COVERAGE OF PCPN. AS PHL POINTS OUT IN PVS DISCUSSION...BEST CHANCE FOR HEAVY PCPN (OTHER THAN ISOLATED WITH TSTMS) IS LATER TONIGHT ACROSS CENTRAL AND EASTERN PA. LITTLE TO ADD TO CURRENT ZONES. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jun 11, 8:53 PM EDT | Flash Flood Warning | CTP | Northumberland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.